Advertisement

Journal of Mathematical Sciences

, Volume 87, Issue 6, pp 4072–4081 | Cite as

Distribution of cycle lengths of infinite permutations

  • N. V. Tsilevich
Article

Abstract

The aim of this paper is to show that the well-studied families of GEM and Poisson-Dirichlet measures may be obtained as distributions of normalized cycle lengths on the space of vitual pemutations (i.e., elements of a projective limit of symmetric groups). Two characterizations of Ewens distibutions are given. Bibliography: 9 titles.

Keywords

Cycle Length Symmetric Group Projective Limit Normalize Cycle Length Infinite Permutation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. M. Vershik and A. A. Schmidt, “Limit measures arising in the asymptotic theory of symmetric groups. I”,Theor. Prob. Appl.,22, 79–85 (1977).CrossRefGoogle Scholar
  2. 2.
    A. M. Vershik and A. A. Schmidt, “Limit measures arising in the asymptotic theory of symmetric groups. II”,Theor. Prob. Appl.,23, 36–49 (1978).CrossRefGoogle Scholar
  3. 3.
    S. V. Kerov, G. I. Olshanski, and A. M. Vershik, “Harmonic analysis on the infinite symmetric group”,Comptes Rend. Acad. Sci. Paris,316, 773–778 (1993).MathSciNetGoogle Scholar
  4. 4.
    W. Feller,An Introduction to Probability Theory and Its Applications, Vol. 1, John Wiley & Sons, New York (1950).Google Scholar
  5. 5.
    Ts. Ignatov, “On a constant arising in the asymptotic theory of symmetric groups, and on Poisson-Dirichlet measures”,Theor. Prob. Appl.,27, 136–147 (1982).CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    W. J. Ewens, “The sampling theory of selectively neutral alleles”,Theor. Pop. Biol.,3, 87–112 (1972).zbMATHMathSciNetGoogle Scholar
  7. 7.
    J. F. C. Kingman, “Random partitions in population genetics”,Proc. R. Soc. Lond. A,361, 1–20 (1978).zbMATHMathSciNetGoogle Scholar
  8. 8.
    G. A. Watterson, “The stationary distribution of the infinitely many neutral alleles diffusion model”,J. Appl. Probab.,B, 639–651 (1976).Google Scholar
  9. 9.
    A. N. Shiryaev,Probability [in Russian], Nauka, Moscow (1980).Google Scholar

Copyright information

© Plenum Publishing Corporation 1997

Authors and Affiliations

  • N. V. Tsilevich

There are no affiliations available

Personalised recommendations